Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 100, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Oct 20, 2011, 4:25 AM EDT for 7 counties in Florida. It took effect at Oct 20, 2011, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2011, 4:25 AM EDT (08:25 UTC)
- In effect from
- Oct 20, 2011, 1:00 PM EDT
- Expired
- Oct 20, 2011, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 41 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2002 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
857 WWUS82 KTAE 200825 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 425 AM EDT THU OCT 20 2011 ...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR ALL OF THE FLORIDA BIG BEND (INCLUDING GADSDEN COUNTY IN THE EASTERN PANHANDLE) EXCEPT FOR DIXIE COUNTY DUE TO RELATIVE HUMIDITY LESS THAN 35 PERCENT COMBINED WITH DISPERSIONS GREATER THAN 75... .DISCUSSION...BASED ON THE LATEST DISPERSION AND RELATIVE HUMIDITY FORECAST FOR THIS AFTERNOON...UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING OVER ALL OF THE FLORIDA BIG BEND ZONES (INCLUDING GADSDEN IN THE EASTERN PANHANDLE) EXCEPT FOR DIXIE COUNTY (WHICH DOES NOT DROP BELOW 35 PERCENT TODAY). OVER SOUTHEAST ALABAMA...WE MAY SEE 1 TO 2 HOURS OF RELATIVE HUMIDITY BELOW 30 PERCENT COINCIDENT WITH 20 FOOT WIND SPEEDS GREATER THAN 10 MPH THIS AFTERNOON...SO A COMMENT IN THE REMARKS SECTION WILL SUFFICE. ON FRIDAY...ALTHOUGH DURATIONS OF CRITICAL RELATIVE HUMIDITY WILL BE LONGER OVER NORTH FLORIDA AND SOUTHEAST ALABAMA...DISPERSIONS WILL BE TOO LOW FOR RED FLAG CONDITIONS OVER NORTH FLORIDA AND 20 FOOT WIND SPEEDS WILL BE TOO LOW FOR SOUTHEAST ALABAMA. HOWEVER...WITH THE DRY AIR HOLDING IN PLACE...WILL NEED TO KEEP AN EYE ON ERC VALUES OVER PARTS OF THE INTERIOR BIG BEND OR PANHANDLE...JUST IN CASE THEY REACH 35 OR GREATER. FLZ007>015-026-034-108-112-114-115-134-200930- /O.CAN.KTAE.FW.A.0082.111020T1600Z-111020T2300Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-INLAND GULF-INLAND FRANKLIN-LIBERTY-INLAND DIXIE- SOUTH WALTON-COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN- COASTAL DIXIE- 425 AM EDT THU OCT 20 2011 /325 AM CDT THU OCT 20 2011/ ...THE FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONES 007...008...009...010...011...012...013...014...015...026...034... 108...112...114...115 AND 134... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE WEATHER WATCH. ALTHOUGH RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT...DISPERSIONS ARE NOW EXPECTED TO REMAIN BELOW 75. $$ FLZ016>019-027>029-118-127-128-202300- /O.UPG.KTAE.FW.A.0082.111020T1600Z-111020T2300Z/ /O.NEW.KTAE.FW.W.0100.111020T1700Z-111020T2300Z/ GADSDEN-LEON-INLAND JEFFERSON-MADISON-INLAND WAKULLA- INLAND TAYLOR-LAFAYETTE-COASTAL JEFFERSON-COASTAL WAKULLA- COASTAL TAYLOR- 425 AM EDT THU OCT 20 2011 ...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR FIRE WEATHER ZONES 016...017...018...019... 027...028...029...118...127 AND 128... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. * HUMIDITY...MINIMUM 27 TO 33 PERCENT. * DISPERSION INDEX...75 TO 105. * IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ 17-GOULD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Oct 20, 3:25 AM EDT, 1 hour earlier.
Area forecast discussion, Oct 20, 3:25 AM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 AM EDT Thu Oct 20 2011
The National Weather Service in Tallahassee will be testing the
issuance of Area Forecast Discussions (AFD) in mixed case text. If
you wish to provide feedback regarding this test, please call our
office at (850) 942-8833. More information can be found at:
http://www.nws.noaa.gov/om/notification/pns11mixedcasel.htm
.SHORT TERM (Today through Saturday)...The closed low over the Ohio
Valley will lift to the northeast with the mid-upper level flow over
the eastern CONUS becoming nearly zonal by Saturday. Time height
cross sections show a very dry airmass in place throughout the
period with forecast PW"s generally between 0.25" and 0.33" of an
inch. At the surface, high pressure will build in from the west and
settle across the southeastern states Friday through Saturday. Max
temps will only be in the mid to upper 60s today and upper 60s to
lower 70s Friday and Saturday. Under nearly ideal radiational
cooling conditions, we expect min temperatures to drop into the
upper 30s to around 40 over most inland areas the next two nights.
Temperatures along coastal areas will see lows in the mid 40s.
.LONG TERM (Saturday night through next Thursday)...Very little has
changed to the fcst philosophy for the extended period, as the
initial Sfc Ridge (which is accompanied by the much cooler and drier
air still advecting into the region late this week) will continue to
slowly moderate as it heads to the northeast. This will be
reinforced by another ridge of high pressure which will move in from
the west on Monday and should hold through at least Wednesday. A dry
Cold Front (with PoPs no higher than silent 10s) forced eastward by
another digging Upper Level Trof will precede this ridge. The upper
level flow will quickly become zonal, with weak ridging soon to
follow for next Tuesday and Wednesday. Therefore, temperatures
should continue to moderate back towards climo levels or perhaps a
bit higher, instead of a reinforcing shot of cooler and drier air we
might normally expect. Finally, while the 12 UTC ECMWF keeps the
fair and dry weather in the fcst for the remainder of the period,
the GFS still shows an approaching Upper Level Trof and associated
Sfc Cold Front towards the end of the period. However, the timing of
this front (and possible sct showers out ahead of it) appears to be
pushed back a bit to Wed. Night or Thu. Therefore, will reduce PoPs
to silent 10s on Wed., but will keep the 20s on Wed. Night and
introduce 20s on Thu. Although it is very early to speculate, early
indications show the potential for very chilly air moving into the
region behind this Cold Front.
&&
.MARINE...Advisory level winds and seas will continue across the
local waters until this afternoon. High pressure will be building in
from the west and winds and seas will drop below headline criteria
tonight and remain low at least through the upcoming weekend.
&&
.AVIATION...Expect VFR conditions to prevail at the terminals
through the period, with only a few patches of VFR Cigs swinging
through the region overnight. These Cigs are not expected to pose
much of a problem for aviation, since they have been running between
5000 and 7000 feet as of early this morning, and are also breaking
up a bit as they move southeastward through the CWA. Interestingly
though, some of the Cigs well to our north (towards BHM) have
lowered to MVFR levels, and the NARRE does show some chance of lower
Cigs at ABY towards morning. However, this is the only
quasi-pessimistic set of guidance at this time, so confidence is
fairly high that the VFR conditions will hold. On Thursday, skies
will be mostly sunny with slightly less gusty NW winds during the
daylight hours.
&&
.FIRE WEATHER...Based on the latest dispersion and relative humidity
forecast for this afternoon, upgraded the Fire Weather Watch to a
Red Flag Warning over all of the Florida Big Bend Zones (Including
Gadsden in the eastern Panhandle) except for Dixie county (which
does not drop below 35 percent today). Over Southeast Alabama, we
may see 1 to 2 hours of relative humidity below 30 percent
coincident with 20 foot wind speeds greater than 10 mph this
afternoon, so a comment in the remarks section will suffice. On
Friday, although durations of critical relative humidity will be
longer over North Florida and Southeast Alabama, dispersions will be
too low for Red Flag conditions over North Florida and 20 foot wind
speeds will be too low for Southeast Alabama. However, with the dry
air holding in place, will need to keep an eye on ERC values over
parts of the interior Big Bend or Panhandle, just in case they reach
35 or greater.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 67 38 70 39 72 / 0 0 0 0 0
Panama City 68 45 71 45 72 / 0 0 0 0 0
Dothan 66 39 68 40 71 / 0 0 0 0 0
Albany 67 39 69 39 72 / 0 0 0 0 0
Valdosta 67 41 69 40 70 / 0 0 0 0 0
Cross City 67 39 72 39 73 / 0 0 0 0 0
Apalachicola 67 44 70 44 71 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...Red Flag Warning from 1 PM this afternoon to 7 PM EDT this
evening for Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Inland Jefferson-Inland Taylor-Inland
Wakulla-Lafayette-Leon-Madison.
GM...Small Craft Advisory until 2 PM EDT this afternoon for Apalachee
Bay-Coastal waters From Ochlockonee River to Apalachicola
FL out to 20 NM-Coastal waters from Suwannee River to
Keaton Beach FL out 20 NM-Coastal waters from Apalachicola
to Destin FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Destin FL from 20 to 60 NM.
&&
Aviation/Long Term/Fire Weather...Gould
Rest of Discussion...BarryHazardous weather outlook, Oct 19, 10:49 PM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1049 PM EDT WED OCT 19 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-201800- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1049 PM EDT WED OCT 19 2011 /949 PM CDT WED OCT 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... WINDS AND SEAS WILL REMAIN HIGH FOR THE REMAINDER OF THE NIGHT OVER THE COASTAL WATERS. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL OF THE COASTAL WATERS. SOME GUSTS MAY APPROACH GALE FORCE TONIGHT...AND SEAS WILL BE BETWEEN 7 AND 11 FEET WELL OFFSHORE. THE STRONG WINDS WILL MAINTAIN HIGH SURF ALONG THE PANHANDLE BEACHES OF FLORIDA...WITH A MODERATE RISK OF RIP CURRENTS THROUGH THE NIGHT AND INTO EARLY THURSDAY MORNING...ESPECIALLY ON THE COASTS OF BAY AND GULF COUNTIES. MEANWHILE...A MUCH COLDER AIR MASS OVER LAND AND WINDS OF AROUND 5 MPH WILL COMBINE TO PRODUCE WIND CHILLS BETWEEN 32 AND 35 DEGREES OVER PARTS OF SOUTHEAST ALABAMA...AND TO THE WEST OF THE CHOCTAWHATCHEE RIVER IN THE WESTERN FLORIDA PANHANDLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. LAMERS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 2:19 PM EDT | Rip Current Statement | TAE | Bay, Gulf | 6 hr |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.